MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 QUICKLINK CARTRIDGE 0.5MM SEED-TO-SEED SOURCELINK; QUICK LINK

C.R. BARD, INC. (COVINGTON) -1018233 QUICKLINK CARTRIDGE 0.5MM SEED-TO-SEED SOURCELINK; QUICK LINK
Model Number 70302QC10
Medical Device Problem Code Inadequate Instructions for Healthcare Professional (1319)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the customer ordered item 70302qc10, but received item 70301qc20.The customer was able to complete the procedure with the required connectors, as they still had some on stock.
 
Additional Manufacturer Narrative
The reported issue was confirmed, and the root cause was due to a customer service order entry error.No sample was returned for evaluation.The lot number is unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿released information for use.- 2 - english.Physical characteristics.The quicklink¿ delivery system is designed to assemble brachytherapy seeds, cp medical biospacer¿ synthetic spacers, and sourcelink¿ connectors in cartridges into seed trains of variable lengths and with variable seed-to-seed spacing as predetermined by the physician.The quicklink¿ loader is composed of stainless steel, ge ultem® 1000 plastic, and shielding glass.Sourcelink¿connectors are synthetic absorbable monofilament seeding spacers that are designed to be assembled with brachytherapy seeds into seed trains of variable lengths and with seed-to-seed spacing as predetermined by the physician [figure 1].They are composed of a 70% l-lactide and 30% d,l-lactide copolymer.Sourcelink¿ connectors are approximately 0.9mm in diameter and come in various sizes to provide accurate spacing of seeds in 0.5cm center-to-center increments.[figure 1] the cp medical biospacer¿ synthetic spacers are synthetic, absorbable monofilament seeding spacers comprised of 90% glycolide and 10% l-lactide copolymer.The spacer is approximately 5.5mm in length and 0.78mm diameter.Information regarding the specific brachytherapy seed used may be found in the accompanying seed instructions for use.In-vivo characteristics as body fluids initially come into contact with the sourcelink¿ connectors, they chemically react with the polymer to break the polymer chains through hydrolysis.The material is then metabolized.1,2,3 the biospacer¿ seeding spacer elicits a minimal acute inflammatory reaction in tissues, which is followed by the gradual encapsulation of the spacer by fibrous connective tissue.Absorption of the synthetic absorbable biospacer¿ seeding spacer occurs progressively and is essentially complete after 56 to 70 days.Indications the quicklink¿ delivery system is indicated for use with sourcelink¿ connectors, spacers and brachytherapy seeds in the assembly of seed trains of variable lengths and predetermined spacing between the seeds for use in brachytherapy procedures.Sourcelink¿ connectors are indicated for use in seed spacing and linking in brachytherapy procedures.The biospacer¿ seeding spacer is for use in seed approximation in brachytherapy procedures.Contraindications sourcelink¿ connectors, being absorbable, should not be used where permanent spacing or linking is required.The biospacer¿ seeding spacer, being absorbable, should not be used where extended approximation of tissue is required.Adverse reactions adverse side effects associated with the use of sourcelink¿ connectors and biospacer¿ seeding spacers include: minimal acute inflammatory tissue reaction, calculus formation in urinary and biliary tracts in the event of prolonged contact with salt solutions such as urine and bile, and transitory local irritation.How supplied the quicklink¿ delivery system loaded cartridges and components are supplied sterile.The cartridges are indicated for single use only.The quicklink¿ delivery system loader is supplied non-sterile and must be sterilized in an autoclave before use.Features the quicklink¿ delivery system comes equipped with the following features [figure 2]: 6 1 8 2 10 9 4 5 3 7 [figure 2] quicklink¿ cartridges: the quicklink¿ cartridges are constructed of radiation-resistant polycarbonate, and hold a maximum of 20 components.The cartridges are marked with a descriptive icon and scale to indicate the identity and approximate quantity of the contained component, as well as provide a visual key for insertion into the loader carriage.Carriage: the carriage is designed to hold the quicklink¿ cartridges containing seeds, spacers, and sourcelink¿ connectors.Each slot in the carriage is keyed to a specific cartridge to prevent mix-ups.The carriage may be moved front to back to align the desired component cartridge with the dispensing indicator, or to allow compression and ejection of a seed train.The carriage is also equipped with a quick-release button to allow for carriage removal and inspection.Assembly base and ruler: the assembly base is designed to provide a track for the compression of the seeds and sourcelink¿ connectors.The ruler provides a means for verifying that the desired train configuration is obtained prior to delivery into the needle.Dispense button: the dispense button transfers one component from the indicated cartridge to the assembly track when pressed.Lead glass door: this shielding door is designed to provide radiation protection for the user while allowing for visual inspection of the seed train in the assembly track.The door is automatically latched closed, and may be opened by pressing the door release button on the rear of the assembly base.Compression slide handle: the compression slide is designed to deliver the necessary stylet force for compression of the seeds and the sourcelink¿ connectors into a seed train.The compression slide is factory adjusted to ensure that the proper compressive force is delivered every time.The compression slide is fitted with two support doors to minimize buckling of the stylet during compression.Gate button: the gate button is designed to control the gate at the end of the assembly track which is the base for compression of sourcelink¿ connectors and seeds.The gate will be closed in normal (up) position to allow for compression.When depressed, the gate will open and allow the seed train to be dispensed through the needle adapter.Needle adapter: stainless steel adapters are provided for the attachment of implant needles to the quicklink¿ delivery system.They are designed in 4 different styles to fit all commercially available implant needles.Removable stylet: the stylet is designed to compress the seeds and sourcelink¿ connectors into a seed train and has been equipped with a luer-lock fitting for quick and easy replacement.Warnings and precautions: warning: potential calculus formation with absorbable materials as with any foreign body, prolonged contact of synthetic absorbable material, including: sourcelink¿ connectors and biospacer¿ seeding spacers, with salt solutions, such as those found in the biliary or urinary tracts, may result in calculus formation.Warning: potential biohazard: after use, the quicklink¿ delivery system components may become biohazardous.Handle per accepted medical practice and within applicable laws and regulations.The quicklink¿ delivery system loader is reusable, and the loader components must be thoroughly cleaned and sterilized prior to use and between uses.Warning: radioactive materials / lead components the quicklink¿ delivery system components and the contained brachytherapy seeds should be used only by physicians who are qualified by training and experience in the safe use and handling of radionuclide brachytherapy sources and whose training and experience have been approved by the appropriate authorities authorized to license the use of radioactive materials.Use appropriate radiation safety protection practices when working with the quicklink¿ delivery system components that contain radioactive materials.Initiate radiation surveys on the quicklink¿ delivery system".H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
QUICKLINK CARTRIDGE 0.5MM SEED-TO-SEED SOURCELINK
Common Device Name
QUICK LINK
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9240469
Report Number1018233-2019-06811
Device Sequence Number3066826
Product Code KXK
UDI-Device Identifier10801741078092
UDI-Public(01)10801741078092
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K023210
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number70302QC10
Device Catalogue Number70302QC10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1